It is currently Wed Aug 23, 2017 4:26 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Thu Jun 30, 2011 11:06 am 
Offline
New Poster
New Poster

Joined: Thu Jun 30, 2011 10:23 am
Posts: 3
Can anyone give me any advice on how I can be supportive to my boyfriend? He was on 30mg Roxys (sometimes up to 2-3 per day) for about 2 years. His addiction really screwed his life up! Which I won't go in to detail on just exactly how bad, its really bad! When we first got together I had no idea he was evenh on pills, he was simply taking them to be normal. I've been trying to help him get his life back together ever since I found out! Trying to understand the pain and anxiety and depression he was going through, I didn't want him to "hurt" to go through withdrawls! But now that I look back I was just being there for him while he continued to take them, enabling him! I'm too soft I guess. Anyways, things were starting to look up for him, he got a great job after being unemployed for about 6 monhs (that too was because he couldn't work because he was on pills). He finally agreed to go see a doctor to get on subs! HE's been taking 8mg twice a day for three weeks now. In the first week or so he did take up to 3 strips a day though because he was scared he was going to hurt. I thought he was doing good! Then this past week all the anxiety set in! He became very withdrawn! He hasn't been able to sleep, sometimes stays up all night and goes to work exhausted the next day, and for days this goes on! When he tryn to sleep his whole body is jittery! His mind is going crazy with worry, about any and everything! I try to get him to tell me whats going on, how he's feeling, whats going through his head, etc. but he wont say a word, he shuts me out, gets very aggitated with me for even asking and pretty much wants me to leave him alone. It's VERY frustrating! Ive been the one who has been there for him, supporting him 100%! Ive been the one who has sacrificed everything to be there for him. He's been my main priority when I have other things in my own life that should have been more important. But I knew he wouldn't or couldn't do this without me! Now he's thinking about getting just one Roxy (so he says) because of his anxiety (so he says). He's affraid of getting addicted to the subs and having to go through the withdrawls when he comes off. He has heard that the withdrawls from subs are worse than opiates! I have no idea what any of that is like because I have NEVER used, thank God! I have seen what drugs have done to people, to families, to everyone around them! Its pittiful! I want to give him the support he needs to get off everything! But at what cost to my own sanity and peace of mind! Any advice???


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 30, 2011 12:48 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
First I want to say your boyfriend is lucky to have you. I'm sorry things aren't going very well right now. So it sounds like he started messing with his suboxone dose, taking more than prescribed. Do you know if he's still taking his sub at all? Without knowing a little bit more, it's hard to say why he's acting that way. It's possible that he ran out of suboxone due to taking too many and is having withdrawals or that he's already using. I just can't say.

As for his idea of getting addicted to suboxone, I think of it this way: Active addiction, like you said, destroys so many things. Suboxone allows us to actually repair those things. We don't lie, cheat, and steal to get suboxone, like we did our DOC. Yes, we are physically dependent on suboxone, but not addicted to it. And yes, there will be withdrawals when we go off it and a slow taper is necessary. But most people will tell you it's not near as bad as quitting full agonists. Besides, we were already addicted before we started suboxone and we already have some withdrawals coming to us. But with suboxone, we are at least able to taper/wean off it, whereas with our DOC it's next to impossible to taper off them.

I'm sure you know that if he gets just one Roxy it will lead to more. One is never enough for an addict and is always too much. That's why we're addicts - we can't control our usage of it. I hope he doesn't take it. I'm sure you've spoken to him about it and in the end, he's going to be the one to decide if he really wants to end his active addiction or not.

In the meantime, please remember to take care of yourself and the other obligations/priorities in your life. I hope this helps a little bit.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 30, 2011 1:12 pm 
Offline
New Poster
New Poster

Joined: Thu Jun 30, 2011 10:23 am
Posts: 3
Thanks for the advice! I'm 100 percent positive he has not taken anything other than his subs! I know because I honestly believe he would tell tell me. Plus I watch over him like a hawk! He's not out of his perscription yet, I am he one who picks them up at the pharmacy, daily now so I know what he actually takes. Its just been recently that his mood has altered, although he is a worry wart anyway. Just before when he was using (he said) that those pills made it to where he really didn't worry about things, more like he really didn't care. And now he does care about those everyday normal things like responsibility and that's got his anxiety going! That's what's consumming his every thought now. Its been tough hanging in there, for me, its like EVERYTHING revolves around him! The outcome is worth it, I just pray he stays on the right trackb I can't make him, he has to do it on his own! Thanks again!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Jun 30, 2011 1:20 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
That's the thing about opiates, they numb our emotions. In fact that's why many of us liked them so much, we had emotions or previous traumas, that sort of thing that we didn't want to or for whatever reason couldn't deal with. Now your boyfriend could be freaking out with all the normal emotions and ups and downs of everyday life. This is why so many of us either do meetings or therapy or something like that in addition to taking suboxone. It's hard to learn to deal with emotions that we literally numbed for years on end.

Do you think if you suggested therapy or meetings of some kind that he'd be receptive? It might really help him. Good luck.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 30, 2011 1:56 pm 
Offline
New Poster
New Poster

Joined: Thu Jun 30, 2011 10:23 am
Posts: 3
Actually, he is scheduled to begin counceling within two weeks (court ordered). And his doctor reccommended it very strongly! It could go both ways though, he's a very quiet shy person, he thinks councelling is stupid, and he wouldn't even go except that its court ordered! He doesn't think he's that bad off to really need it! He's seen so many "other" people that are way worse than what he feel he has been. Which is very true, but an addict is an addict, it takes a very strong will to quit! And he's NOT a very strong willed person. But I must give him credit, he did seek help and got on subs and has done ok for 3 weeks now. I think it has a lot to do with him having a job nown he's not sitting around pondering how and where he's gonna get his next Roxy! One thing that scares me though, he has never mentioned that he doesn't ever want another pilln he's even said he ay just get one every once in awhile! But I know what will happen if he does, and if he does he stands the chance to loose everything he's worked for, and everyones support! He doesn't realize the effect this has had on everyone around him. So I pray he doesn't make any bad decisions! His fcamily loves him and prays for him to beat this everyday! But they are at the end of their rope with him. Its such a delicate situation! Thanks again for your help! I will keep you posted! This is about the only place I can talk to people about this!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group